MAUDE Adverse Event Report: CORDIS US CORP ANGIOGUARD RX; TEMPORARY CAROTID CATHETER FOR EMBOLIC CAPTURE

CORDIS US CORP ANGIOGUARD RX; TEMPORARY CAROTID CATHETER FOR EMBOLIC CAPTURE
Catalog Number 501814RMC
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/12/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, a 5mm angioguard filter basket did not fully withdraw into the deployment sheath hub, which may have sheared the porous membrane when withdrawn through the hoop.Upon removal from the hoop, the device tip was inspected and appeared to have pieces of the filter exposed in a way that indicated the device was unfit for safe utility.The device was discarded without use, and a second angioguard was prepped deployed as intended.There was no reported injury to the patient.The device was prepped by the physician.The device will be returned for evaluation.
 
Event or Problem Description
As reported, a 5mm angioguard filter basket did not fully withdraw into the deployment sheath hub, which may have sheared the porous membrane when withdrawn through the hoop.Upon removal from the hoop, the device tip was inspected and appeared to have pieces of the filter exposed in a way that indicated the device was unfit for safe utility.The device was never advanced once this observation was made.The device was discarded without use, and a second angioguard was prepped deployed as intended.There was no reported injury to the patient.The device was prepped by the physician.The device was discarded after it was noted that the membrane was "irregular and exposed".
 
Additional Manufacturer Narrative
As reported, a 5mm angioguard filter basket did not fully withdraw into the deployment sheath hub, which may have sheared the porous membrane when withdrawn through the hoop.Upon removal from the hoop, the device tip was inspected and appeared to have pieces of the filter exposed in a way that indicated the device was unfit for safe utility.The device was never advanced once this observation was made.The device was discarded without use, and a second angioguard was prepped deployed as intended.There was no reported injury to the patient.The device was prepped by the physician.It was noted that the membrane was "irregular and exposed".The product was not returned for analysis.A review of the manufacturing documentation associated with lot 35271836 presented no issues during the manufacturing process that can be related to the reported event.Based on the limited information provided, it is not possible to draw a conclusion about a clinical relationship between the device and the event.Without the return of the device for analysis and based on the limited images provided, the reported customer complaint ¿filter basket kinked/bent and delivery system loading (docking) difficulty into delivery sheath¿ could not be evaluated.Without the return of the device the exact cause of the reported event could not be determined.Unspecified procedural, handling, and/or anatomical factors may have contributed to the reported issue.Users are trained to inspect for signs of damage prior to and during use.Any product with damage is not to be used.Information for safety is provided in the products labeling with the intent to make the user aware of the risks.According to the instructions for use (ifu), although not intended as a mitigation of risk, ¿caution: guidewires are delicate instruments and should be handled carefully.Prior to use, and when possible, during the procedure, inspect the guidewire carefully for coil separation, bends, kinks, or damage of the filter basket assembly.Do not use defective equipment.¿ per the instruction for use (ifu) while gripping the torque device in one hand and the coil dispenser in the other, pull on the wire until the basket is completely docked into the tip of the deployment sheath.When completely docked, approximately half the filter basket will still be visible out the end of the deployment sheath.Remove the last anti-migration clip.Open the torque device.While gripping the torque device in one hand and the proximal end of the guidewire in the other, pull the wire through the torque device until the proximal end of the deployment sheath hub engages the torque nut.Lock the torque device onto the guidewire; ensure the deployment sheath hub remains engaged with the torque nut.Pull the wire and deployment sheath out of the dispenser coil.The deployment sheath is now prepped and ready for use.Based on the information available for review, there is no indication to suggest that the reported failure could be related to the design or manufacturing process of the unit.Therefore, no preventative or corrective actions will be taken at this time.

Brand Name
ANGIOGUARD RX
Common Device Name
TEMPORARY CAROTID CATHETER FOR EMBOLIC CAPTURE
Manufacturer (Section D)
CORDIS US CORP
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer (Section G)
CORDIS US CORP.
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
340 lake hazeltine drive
chaska, minnesota 55318
7863138372
MDR Report Key22979834
Report Number1016427-2025-00075
Device Sequence Number8937915
Product Code NTE
UDI-Device Identifier10705032054805
UDI-Public(01)10705032054805(17)260831(10)35271836
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K062531
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date08/31/2026
Device Catalogue Number501814RMC
Device Lot Number35271836
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/12/2025
Supplement Date Received by Manufacturer08/25/2025
Initial Report FDA Received Date09/05/2025
Supplement Report FDA Received Date09/15/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/23/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ANOTHER DEVICE.
Patient SexUnknown